2018 Tribal Public Health Emergency Preparedness Conference

Sponsored by: Northwest Portland Area Indian Health Board, Washington State Department of Health, and Oregon Health Authority Public Health Division



Suquamish Clearwater Casino Resort – Suquamish, WA May 14-18, 2018

DRAFT AGENDA as of April 19, 2018 – subject to change

PRE-CONFERENCE

Monday, May 14, 2018

8:00 am – 5:00 pm Pre-Conference Workshop Canoe Event Center – Deer B

MGT 449: Community Based Response to All-Hazards Threats in

Tribal Communities – Part 1

Instructor: Greg Gould, Rural Domestic Preparedness Consortium

Tuesday, May 15, 2018

8:00 am – 12:00 pm Pre-Conference Workshop Canoe Event Center – Deer B

MGT 449: Community Based Response to All-Hazards Threats in Tribal Communities – Part 2

Instructor: Greg Gould, Rural Domestic Preparedness Consortium

1:00 pm – 5:00 pm Pre-Conference Workshop Canoe Event Center – Deer B

Sheltering During Disasters: Protecting People on Tribal Lands

Instructors: John Fulton, FEMA Region X

Cathe Guptill, American Red Cross

4:00 pm – 5:30 pm Conference Registration Canoe Event Center

PRE-CONFERENCE

Tuesday, May 15, 2018

4:00 pm – 5:30 pm Conference Registration

Canoe Event Center

CONFERENCE – DAY 1

Wednesday, May 16, 2018

8:00 am – 9:00 am Conference Registration & Breakfast Buffet Canoe Event Center

9:00 am – 9:15 am Conference Opening & Welcome Whale

9:15 am – 10:00 am General Session Whale

Tribal Community Preparedness: One Tribe's Experiences on the Continuous

Cycle of Preparedness

Lou Schmitz, American Indian Health Commission for Washington State

Kelly Sullivan, Port Gamble S'Klallam Tribe Kerstin Powell, Port Gamble S'Klallam Tribe Sam White, Port Gamble S'Klallam Tribe

10:00 am – 10:45 am General Session Whale

Tribal Youth Radio Training Programs for Preparedness

Lee Shipman, Shoalwater Bay Tribe
Dan Martinez, Confederated Tribes of Warm Springs

10:45 am - 11:00 am Break

11:00 am – 12:30 pm General Session Whale

Preparing for a Public Health Emergency: the Tribal Legal Preparedness Project

Tina Hershey, University of Pittsburgh Graduate School of Public Health

12:30 pm – 1:30 pm Lunch Whale

Wednesday, May 16, 2018 (continued)

1:30 pm – 3:00 pm **Breakout Sessions**

Canoe Event Center

	Deer A/B	Whale	
Session 1	Disaster Behavioral Health: Post-	Crisis and Emergency Risk	
1:30 – 2:10	Disaster Resources for Emotional	Communication: Tools You Can Use	
	Support and Recovery		
40 minutes		Jamie Bash, Oregon Health Authority	
	Rebecca Bolante, Bolante.NET		
Break	10 Minutes		
2:10 – 2:20	10 Williates		
Session 2	Community and Healthcare	A Look at Access and Functional	
Session 2 2:20 – 3:00	Community and Healthcare Preparedness Tools	A Look at Access and Functional Needs	
	•		
	•		
2:20 – 3:00	Preparedness Tools	Needs	
2:20 – 3:00	Preparedness Tools Jean Randolph, CDC/Office of Public	Needs Jim House, Washington State	
2:20 – 3:00	Preparedness Tools Jean Randolph, CDC/Office of Public	Needs Jim House, Washington State	

3:00 pm – 3:30 pm Break & Exhibitor Tables Open

Canoe Event Center

3:30 pm – 5:00 pm **Breakout Sessions**

Canoe Event Center

	Deer A/B	Whale
Session 3	Community Resiliency: Establishing	Safer Communities Through
3:30 - 5:00	the Tribal Mitigation Framework for	Behavioral Threat Assessment
90 minutes	Planning and Projects	Teams
	Brett Holt, FEMA Region 10 Steven Randolph, FEMA Region 10 Lauren Rich, Upper Skagit Indian Tribe	Rebecca Bolante, Bolante.NET

CONFERENCE - DAY 2

Thursday, May 17, 2018

8:00 am – 9:00 am Conference Registration & Breakfast Buffet Canoe Event Center

9:00 am – 10:30 am Breakout Sessions Canoe Event Center

	Deer A/B	Whale
Session 4	Outbreak Investigations in Indian	Assuring Effective Delivery of
9:00 – 10:30	Country: What an Emergency	Medical Countermeasures to Tribes
	Manager Needs to Know	Through Collaboration
90 minutes		
	Richard Leman, Oregon Public Health	Lou Schmitz, American Indian Health
	Division	Commission for Washington State
	Fauna Larkin, Coquille Tribe	Heather Erb, Erb Law Firm
		T-Rex 2019: Medical
		Countermeasures Distribution Full
		Scale Exercise
		Cory Portner, Washington State
		Department of Health
		Ted Fischer, Washington State
		Department of Health
		Collette Byrd, Washington State
		Department of Health

10:30 am - 10:45 am Break

Canoe Event Center

10:45 am - 12:15 pm **General Session**

Whale

Lessons from the Field: 2017-2018 Disaster Response Deployments

Kristen Baird Romero, Washington State Department of Health Carina Elsenboss, Seattle & King County Public Health Todd Holloway, Washington Independent Living Council Greg McKnight, Washington State Department of Health

12:15 pm - 1:30 pm **Lunch**

Whale

Thursday, May 17, 2018 (continued)

1:30 pm – 3:00 pm **Tribal/State Breakout Sessions**

Canoe Event Center

	Deer A	Deer B	Whale
Session 5a	Idaho Tribal Caucus	Oregon Tribal Caucus	Washington Tribal
1:30 - 2:15			Caucus
45 minutes			
Session 5b	Idaho Tribal/State	Oregon Tribal/State	Washington Tribal/
2:15 – 3:15	Breakout Session	Breakout Session	State Breakout Session
60 minutes			

3:15 pm – 3:30 pm **Break/Reception Start**

Canoe Event Center

Refreshments and light snacks provided

3:30 pm – 5:00pm Fireside Chat with Tribal & State Leadership Whale

Elected Tribal Leaders and Authorized Tribal Representatives are invited to join State Leaders in the reserved seating area

The Fireside Chat is an annual opportunity for tribal leadership, representatives and staff to discuss priority public health emergency preparedness issues with state agency leadership and staff. All conference attendees are welcome and encouraged to attend this session!

CONFERENCE - DAY 3

Friday, May 18, 2018

8:00 am – 9:00 am Conference Registration & Breakfast Buffet Canoe Event Center

9:00 am – 11:30 am Breakout Sessions Canoe Event Center

	Deer A/B	Whale
Session 6 9:00 – 9:40 40 minutes	Preserving What Works Well: Tribal-State-NPAIHB-IHS MOUs in Oregon Richard Leman, Oregon Public Health Division	The Mutual Aid Agreement for Tribes and Local Health Jurisdictions in Washington State Lou Schmitz, American Indian Health Commission for Washington State Heather Erb, Erb Law Firm
Break 9:40 – 9:50	10 Minutes	
Session 7 9:50 – 10:30 40 minutes	Climate Change and Public Health – Seattle & King County: Building Community Departmental Capacity Robin Pfohman, Public Health - Seattle & King County Colin Rhodes, Public Health - Seattle & King County	Government to Government: What Works and What Doesn't Daniel Martinez, Confederated Tribes of Warm Springs Oregon
Break 10:30 – 10:40	10 Minutes	
Session 8 10:40 – 11:20 40 minutes	The Washington State Indian Healthcare Improvement Act — Adding Tribal Representation to Washington State's Emergency Management Council Heather Erb, Erb Law Firm Lee Shipman, Shoalwater Bay Tribe Lou Schmitz, American Indian Health Commission for Washington State	Crisis and Emergency Risk Communication: Tools You Can Use Jamie Bash, Oregon Health Authority
Break 11:20 – 11:30	10 Minutes	



11:30 am - 11:50 am **General Session**

Whale

Climate and Health: Voices of the Confederated Tribes of Warm Springs

Emily York, Oregon Health Authority

Danny Martinez, Confederated Tribes of Warm Springs

11:50 am - 12:30 pm Conference Closing

12:30 pm - 1:30 pm **Lunch**

Whale

Safe travels!